Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Was on Zoloft for panic disorder. Have gained weight and had sleeping problem. On Lexapro. Dosage?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
I was previously on Zoloft 100 mgs for over a year which was great for my panic disorder but went off it due to a big weight gain and difficulty sleeping. I am now on Lexapro and increased the dose to 20mgs about 3 weeks ago. I don't think it is working as well as the Zoloft. I am not seeing a psychiatrist but work with mental health doctors and they suggested trying Lexapro due to the weight issue. Can I go to 30mgs or is this too high a dose
Posted Fri, 9 Aug 2013 in Mental Health
Answered by Dr. Sundar Gnanavel 1 hour later
Zoloft is sertraline and lexapro is escitalpram, both belong to SSRI group of drugs and can be used for panic disorder. I would not recommend increasing lexapro beyond 20 mg as it is the recommended maximal dosage. Zoloft or lexapro do not differ much in terms of weight gain. You have the option of incorporating exercises and diet restrictions in your daily regimen or shift to psychotherapy techniques like CBT/ Cognitive behavioural therapy from medication. Contact your psychiatrist. Wish you good health.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor